Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Augmentin cause skin rashes?

Answered by
Dr.
Dr. Saddiq Ulabidin

General & Family Physician

Practicing since :2011

Answered : 2928 Questions

default
Posted on Mon, 29 May 2017 in Medicines and Side Effects
Question: I had oral surgery under anesthesia followed by augment in. Now 10 days after surgery I have a skin rash. Are they related?

Where do I find the response by a dr
doctor
Answered by Dr. Saddiq Ulabidin 1 hour later
Brief Answer:
You can use topical steroids or get a intramuscular shot

Detailed Answer:
Hi! Welcome to HealthcareMagic! Thanks for sharing your concerns with us. We will try to help you in best way possible. First of all, it is sad to know what you had gone through.

Based on the history you have shared, it is quite possible as augmentin is from penicillin group of antibiotics and is usually notorious to have allergic reactions. If doctor who has examined it also thought it to be skin rash, then if is already conclusive evidence to confirm the relation.

After stopping the offending agent, you can stick to the doctors advice for topical steroids like cortisone and usually rashes subside and leave no discoloration on such short term applications.Very long term usage of steroids may be related to complications but you will not be needing it for quite long.

If it's itching or expanding you can either use oral anti histamines for two to three days like cetrizine or loratidine or get an intramuscular shot of anti histamines with hydrocortisone and it may help to relieve the allergic symptoms.

Wishing you a speedy recovery. Hope this has answered your query, if you have any more questions, feel free to ask. Regards.
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics ,   ,   ,  

Recent questions on  Loratidine

doctor1 MD

I have severe chest and back pain , a cough, nasal congestion and diarrhea . It is hard to take a breath. What do you think is going on? I have...

doctor1 MD

What can I do for constant nasal drip?

doctor1 MD

I have already submitted my question to you. Red rash sounds like my symptoms, though it is not Red unless rubbed, aggravated. Clear bumps that get...